MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6) and (b)(6) (2 different samples for the same patient).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section g1 contact information was updated to reflect the current contact (b)(6) deu.
 
Event or Problem Description
The customer observed falsely decreased wbc results for multiple patient samples when running on the cell dyn sapphire.The customer provided data for one patient: on (b)(6) 2023: sid (b)(6) was a first draw that generated wbc result of 0.142 x 10e3/ul which was reported to the medical provider.Sid (b)(6) was a redraw from same patient that generated normal wbc result of 11.1 x 10e3/ul.Customer reran the first sample sid (b)(6) which generated a normal wbc result of 10.6 x10e3/ul there was no impact to patient management reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) inspected the instrument and an air bubble in the yellowish peristaltic pump tubing (ppt) was found.The fsr replaced the ppt, piston pump, and wbc mixing pot which resolved the issue.Return testing was not completed as returns were not available.A review of tracking and trending for the cell-dyn sapphire did not identify any trends.Review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no systemic issue or deficiency of the cell-dyn sapphire analyzer for serial (b)(6) was identified.Correction: upon review, found incorrect response to section d8 - was device serviced by third party - initial answer: ni was inadvertently sent in previous submission.The response will be corrected and sent in this submission.
 
Event or Problem Description
The customer observed falsely decreased wbc results for multiple patient samples when running on the cell dyn sapphire.The customer provided data for one patient: on (b)(6) 2023: sid (b)(6) was a first draw that generated wbc result of 0.142 x 10e3/ul which was reported to the medical provider.Sid (b)(6) was a redraw from same patient that generated normal wbc result of 11.1 x 10e3/ul customer reran the first sample sid (b)(6) which generated a normal wbc result of 10.6 x10e3/ul there was no impact to patient management reported.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17882891
Report Number2919069-2023-00033
Device Sequence Number6976597
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown